MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA EVITA V600; VENTILATORS, INTENSIVE CARE
Model Number 8422300
Medical Device Problem Codes Gas Output Problem (1266); Decrease in Pressure (1490); Failure to Deliver (2338); Reset Problem (3019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device restarted when it was connected to a patient.The device continued to work on the patient until it was replaced.There were no health consequences for the patient reported.
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
The log file of the affected device was analysed regarding the reported event.Based on the log file analysis the reported event could be confirmed.The device performed an unexpected restart of the ventilation unit with accompanying visual and auditory alarm on the 5th of december 2023.The restart was triggered by the safety software as a specified reaction on a detected time-out in the software task processing.As a safety feature of the system, the safety software analyses and verifies proper function of the device.In case of a detected deviation regarding operation of the ventilation unit, the safety software triggers a synchronized restart of the ventilation unit and the ecd in order to reset the system to a specified state.During restart sequence the ventilation is temporarily interrupted, and the safety valve is opened to ambient allowing the patient for spontaneous breathing.The deviation will be indicated by activated auxiliary auditory alarm.The restart sequence of the ventilation unit takes up to a maximum of 8 seconds until evita v600 automatically resumes the ventilation with the latest settings.The restart sequence of the ecd may take up to a maximum of 1 minute.In the meantime, the user can observe the already resumed ventilation and safety-relevant parameters such as fio2 concentration, minute volume and airway pressure in the oled-display of the ventilation unit.Finally, the alarm message "ventilation unit restarted" will be prompted on the screen with accompanying auditory alarm and the auxiliary auditory alarm ceases automatically.The ventilator reacted as specified on a detected time-out in the software task processing and triggered a synchronized restart of the ventilation unit and the ecd.The user was notified about the situation by posted auditory and visual alarm.Dräger became aware about other complaints with respect to the same error pattern.A deeper analysis of the error pattern was performed.A fsca has been published.
 
Event or Problem Description

Brand Name
EVITA V600
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key19564685
Report Number9611500-2024-00257
Device Sequence Number17677436
Product Code CBK
UDI-Device Identifier04048675548744
UDI-Public(01)04048675548744(11)200417(93)8422300-04
Combination Product (Y/N)N
PMA/510(K) Number
K222024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8422300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2517967-4/16/2021-001-C
Patient Sequence Number1
Patient SexUnknown